Algebraic entropies, Hopficity and co-Hopficity of direct sums of Abelian Groups

Brendan Goldsmith; Ketao Gong

Topological Algebra and its Applications (2015)

  • Volume: 3, Issue: 1
  • ISSN: 2299-3231

Abstract

top
Necessary and sufficient conditions to ensure that the direct sum of two Abelian groups with zero entropy is again of zero entropy are still unknown; interestingly the same problem is also unresolved for direct sums of Hopfian and co-Hopfian groups.We obtain sufficient conditions in some situations by placing restrictions on the homomorphisms between the groups. There are clear similarities between the various cases but there is not a simple duality involved.

How to cite

top

Brendan Goldsmith, and Ketao Gong. "Algebraic entropies, Hopficity and co-Hopficity of direct sums of Abelian Groups." Topological Algebra and its Applications 3.1 (2015): null. <http://eudml.org/doc/276012>.

@article{BrendanGoldsmith2015,
abstract = {Necessary and sufficient conditions to ensure that the direct sum of two Abelian groups with zero entropy is again of zero entropy are still unknown; interestingly the same problem is also unresolved for direct sums of Hopfian and co-Hopfian groups.We obtain sufficient conditions in some situations by placing restrictions on the homomorphisms between the groups. There are clear similarities between the various cases but there is not a simple duality involved.},
author = {Brendan Goldsmith, Ketao Gong},
journal = {Topological Algebra and its Applications},
keywords = {algebraic entropy; adjoint entropy; direct sums; matrix of endomorphisms; Abelian groups},
language = {eng},
number = {1},
pages = {null},
title = {Algebraic entropies, Hopficity and co-Hopficity of direct sums of Abelian Groups},
url = {http://eudml.org/doc/276012},
volume = {3},
year = {2015},
}

TY - JOUR
AU - Brendan Goldsmith
AU - Ketao Gong
TI - Algebraic entropies, Hopficity and co-Hopficity of direct sums of Abelian Groups
JO - Topological Algebra and its Applications
PY - 2015
VL - 3
IS - 1
SP - null
AB - Necessary and sufficient conditions to ensure that the direct sum of two Abelian groups with zero entropy is again of zero entropy are still unknown; interestingly the same problem is also unresolved for direct sums of Hopfian and co-Hopfian groups.We obtain sufficient conditions in some situations by placing restrictions on the homomorphisms between the groups. There are clear similarities between the various cases but there is not a simple duality involved.
LA - eng
KW - algebraic entropy; adjoint entropy; direct sums; matrix of endomorphisms; Abelian groups
UR - http://eudml.org/doc/276012
ER -

References

top
  1. [1] R. L. Adler, A. G. Konheim and M. H. McAndrew, Topological Entropy, Trans. Amer. Math. Soc. 114 (1965), 309-319. Zbl0127.13102
  2. [2] R. Baer, Groups without proper isomorphic quotient groups, Bull. Amer. Math. Soc. 50 (1944), 267-278. Zbl0061.02806
  3. [3] G. Baumslag, Hopficity and Abelian Groups, in Topics in Abelian Groups (Proc. Sympos., New Mexico State Univ.), Scott Foresman and Co., Chicago, 1963. pp.331-335. 
  4. [4] A. L. S. Corner, Three examples on hopficity in torsion-free abelian groups, Acta Math. Hungarica 16, No. 3-4(1965), 303-310. [Crossref] Zbl0145.03302
  5. [5] A. L. S. Corner, On Endomorphism Rings of Primary Abelian Groups, Quart. J. Math. Oxford.(2) 20, (1969), 277-296. [Crossref] Zbl0205.32506
  6. [6] D. Dikranjan, A. Giordano Bruno and L. Salce, Adjoint Algebraic Entropy, J. Algebra 324(2010), 442-463. [WoS] 
  7. [7] D. Dikranjan, B. Goldsmith, L. Salce and P. Zanardo, Algebraic Entropy for Abelian Groups, Tran. Amer. Math. Soc. 361, No. 7(2009), 3401-3434. Zbl1176.20057
  8. [8] L. Fuchs, Infinite Abelian Groups, Vol I, II, Academic Press, 1970 and 1973. Zbl0209.05503
  9. [9] B. Goldsmith, K. Gong, On Adjoint Entropy of Abelian Groups, Comm. Algebra 40, No. 3(2012), 972-987. [Crossref] Zbl1247.20065
  10. [10] Goldsmith and K. Gong, A note on Hopfian and co-Hopfian Abelian groups, Contemporary Maths. Vol. 576, 2012. Series editors: M. Droste, L. Fuchs, L. Strügmann, K. Tent and M. Ziegler. Zbl1258.20044
  11. [11] B. Goldsmith and P. Vámos, The Hopfian Exponent of an Abelian Group, to appear in the special volume of Periodica Math. Hungarica dedicated to László Fuchs. Zbl1322.20047
  12. [12] K. Gong, Entropy in Abelian Groups, Doctoral Thesis, School ofMathematical Sciences, Dublin Institute of Technology, 2012. 
  13. [13] P. Griflth, Purely indecomposable torsion-free groups, Proc. Amer. Math. Soc. 18(1967), 738-742. Zbl0154.26802
  14. [14] R. Hirshon, Some Theorems On Hopficity, Tran. Amer. Math. Soc. 141(1969), 229-244. Zbl0186.32002
  15. [15] Y. Li, On the cohopficity of the direct product of cohopfian groups, Comm. Algebra 35, (2007), 3226-3235. [Crossref] Zbl1187.20025
  16. [16] J. Peters, Entropy on Discrete Abelian Groups, Adv. Math. 33(1979), 1-13. Zbl0421.28019
  17. [17] R. S. Pierce, Homomorphisms of primary Abelian groups, in Topics in Abelian Groups, Scott Foresman (1963) 215 - 310. 
  18. [18] L. Salce, P. Vámos, S. Virili, Length functions, multiplicities and algebraic entropy, Forum Math. 25, No. 2(2013), 255-282. [WoS] Zbl1286.16002
  19. [19] L. Salce and P. Zanardo, Abelian groups of zero adjoint entropy Colloq. Math. 121, (2010), 45-62. [WoS] Zbl1239.20071
  20. [20] W. Vasconcelos, Injective Endomorphisms of Finitely Generated Modules, Proc. Amer. Math. Soc. 25, (1970), 900-901. Zbl0197.31404
  21. [21] M. D. Weiss, Algebraic and Other Entropies of Group Endomorphisms, Math. Systems. Theory. Vol. 8, No. 3. 243-248. [Crossref] Zbl0298.28014
  22. [22] P. Zanardo, Multiplicative invariants and length functions over valuation domains, J. Commut. Algebra. Vol 3, No. 4 (2011), 561-587. Zbl1250.13016

NotesEmbed ?

top

You must be logged in to post comments.